MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120206
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 6cm galaxy g3 xsft helical was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the coil was outside of the introducer.No other damages were observed.The returned device was inspected under the microscope.The embolic coil was observed still attached to the resistance heating (rh) coil.The distal outer sheath was not softened, an indication that the detachment process had not been initiated.The electrical resistance of the device was measured with a multimeter, and it measured to be 53.4 ohms (o), which is within the specification range of 48.5 o ¿ 56.0 o.The device was then connected to a lab sample detachment control box (dcb), and a lab sample enpower control cable.The power was turned on.The system ready light illuminated.When the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the device positioning unit (dpu) wire detachment zone / extended coil being positioned beyond the microcatheter tip, which can result in reported failure.A review of manufacturing documentation associated with this lot (30803128) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re-sheathing the microcoil system, and replace it with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 16-dec-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30803128) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization targeting a middle cerebral artery (mca) aneurysm, the coil microcatheter (competitor brand) was in place and the 2mm x 6cm galaxy g3 xsft helical (glx120206 / 30803128) was delivered to the target site.The coil filled in the aneurysm and the physician tried to detach the coil, but the coil was unable to be detached.The physician inspected the indicator light of the detachment control box and connector cable and observed that all were in good condition.The physician pressed the detachment button to detach the coil again, but it still failed to detach.The physician retracted only the coil to replace it with another coil to complete the aneurysm filling.The physician then delivered the 4.5mm x 22mm no distal tip enterprise vascular reconstruction device (enc452200 / 8994884) via the stent microcatheter (competitor brand).The stent was impeded in the distal end of the microcatheter and could not pass through the microcatheter.The physician removed both stent and microcatheter from the patient¿s anatomy and replaced both devices to complete the procedure, which was delayed by approximately 10 minutes.There was no report of any negative patient impact.On 03-dec-2024, additional information was received.The information confirmed the procedure was a stent-assisted coil embolization targeting a middle cerebral artery aneurysm.It was confirmed that there were two microcatheters used; one for the coil and one for the stent.The 2mm x 6cm galaxy g3 xsft helical coil was successfully removed from the patient.It was not stretched when it was removed; it was still attached to the delivery system.A pre-deployment electrical check was performed.The fault light was not seen during the procedure.All lights illuminated when the power button was pressed.The green system ready light did illuminate.The replacement coil was another 2mm x 6cm galaxy g3 xsft helical coil (glx120206).Regarding the 4.5mm x 22mm no distal tip enterprise vascular reconstruction device, when it was removed from the patient, it was still on the delivery wire.There was no damage noted on the stent / stent delivery system.The replacement stent was another 4.5mm x 22mm no distal tip enterprise vascular reconstruction device (enc452200) and the replacement microcatheter was of the same brand as the original microcatheter used with the first stent.The information confirmed there was no negative patient impact, and the physician did not consider the 10-minute delay in the procedure to be clinically significant.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20887561
Report Number3008114965-2024-01160
Device Sequence Number18103596
Product Code KRD
UDI-Device Identifier10886704077756
UDI-Public(01)10886704077756(11)220518(17)250430(10)30803128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberGLX120206
Device Lot Number30803128
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer12/16/2024
12/23/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/16/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU ENT4.5MMD 22MML WNO DSTL TP.; MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown